Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

January 31, 2021Ware County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jan 31, 2021, 7:13 PM EST for Ware County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 31, 2021, 7:13 PM EST (00:13 UTC)
Expired
Jan 31, 2021, 8:00 PM EST
In force
47 min
Issued by
NWS Jacksonville, FL

County Ware County, GA

The radar

The Moody AFB radar (KVAX), 43 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

399 
WWUS82 KJAX 010013
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
713 PM EST Sun Jan 31 2021
 
GAZ163-250-350-010100-
Clinch GA-Northern Ware GA-Southern Ware GA-
713 PM EST Sun Jan 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WARE AND NORTHERN
CLINCH COUNTIES UNTIL 800 PM EST...

* At 712 PM EST, National Weather Service meteorologists were
  tracking a gusty shower near Homerville, moving east at 45 mph.

* Wind gusts of 50 to 55 mph possible with this shower.

* Locations impacted include...
  Homerville, Argyle, Cogdell and Manor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3119 8271 3118 8267 3119 8267 3122 8244
      3101 8241 3097 8241 3104 8290 3116 8291
TIME...MOT...LOC 0012Z 262DEG 41KT 3109 8281 

$$

BOOTHE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jan 31, 6:51 PM EST, 22 minutes earlier.

Area forecast discussion, Jan 31, 6:51 PM EST, 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
651 PM EST Sun Jan 31 2021

.AVIATION...
[Through 00Z Tuesday]

Degrading conditions are expected tonight with the advertised cold
frontal passage. Showers and isolated thunderstorms along the cold
front are possible at all TAF sites between 03-06z tonight as the SW-
NE oriented front presses southeastward. CIGs expected to drop to
MVFR with the frontal convection and then lower further toward IFR
behind it through the predawn hours Monday. Reduced VSBY is likely
with the main line of showers, but with winds remaining elevated
VSBY expected to return to VFR after showers pass. Expect CIGs to
improve to MVFR by daybreak, trending toward VFR through the day.
Behind the front winds will veer westerly and remain gusty, with
sustained speeds 10-15 kts and gusts 20-25 kts.

&&

.PREV DISCUSSION [412 PM EST]...

.NEAR TERM [Tonight through Monday]...Breezy southwest flow across
the area this afternoon ahead of strong cold front and upper
trough to the west. Instability axis to the west expected to
shift over the area this evening as cold front approaches.
Isolated strong to severe storms still possible due to strong
upper trough and dynamics despite the weak instabilty. Expect
main area of showers with isolated storms to move across se Ga
between 6 and 10 pm and ne Fl between 9 pm and 1 am. Isolated
areas of strong and damaging winds along with isolated tornadoes
are possible this evening. Cold front will push se of the area
before dawn with a dry and colder airmass advecting into the area.
Low temperatures tonight will drop into the mid 40s across se Ga
and upper 40s/lower 50s over ne Fl. A secondary low pressure
system will rapidly deepen off the mid- Atlantic coast tonight
and Monday which will further tighten the pressure gradient and
increase winds across the area. High temperatures on Monday will
only reach the 50s with strong winds making it feel colder.

.SHORT TERM [Monday night through Wednesday Night]...
Tight pressure gradient will remain over the area Monday night
through Tuesday night as strong cold air advection persists. Low
wind chill temperatures in the mid/upper 20s will occur Monday
night and Tuesday night. A light freeze is possible inland as
temperatures fall to around freezing. Winds will drop off
Wednesday night as surface ridge to the west moves overhead. A
light freeze with frost is expected inland. High temperatures will
only be in the 50s Tuesday and mid 50s to lower 60s Wednesday.

.LONG TERM [Thursday Through Sunday]...Winds will be light on
Thursday as surface ridge moves off the east coast. Temperatures
will return to near average levels with highs on Thursday reaching
the 60s. Winds will veer to the south and southwest on Friday
ahead of the next cold front continuing the warm trend. Models
continue to differ next weekend with the GFS being faster with
frontal passage than the ECMWF...though timing differences are not
as large as previous model runs. Temperatures will be at or above
average through the period with the best rain chances forecast for
Saturday and Saturday night.

.MARINE...Advisory conditions will continue through Tuesday night.
A strong cold front will push across the waters tonight with low
pressure rapidly deepens off the mid-Atlantic states on Monday.
Showers with isolated thunderstorms will move across the waters
tonight...ending by dawn as the front shifts to the east. The low
will move very slowly to the northeast which will maintain a tight
pressure along the eastern seaboard through Tuesday night. Gale
force gusts are expected offshore Monday through Tuesday and a
Gale Watch has been issued. Winds and seas will subside Wednesday
and Thursday as the surface low moves into the Canadian Maritimes
and surface high pressure moves over the southeast which will
relax the pressure gradient.

Rip Currents: Moderate risk through Monday.

.FIRE WEATHER...Cold and dry pattern expected for Monday and
Tuesday after cold frontal passage tonight. Strong northwest
winds Monday and Tuesday will produce high dispersions.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  46  50  32  51  28 /  90   0   0   0   0
SSI  49  55  34  52  33 /  90  10   0   0   0
JAX  49  56  35  53  33 / 100  10   0   0   0
SGJ  52  59  35  53  35 /  90  10   0   0   0
GNV  49  55  32  53  30 /  90  10   0   0   0
OCF  52  59  33  55  31 /  80  10   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Gale Watch from Monday afternoon through Tuesday afternoon for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

     Small Craft Advisory until noon EST Monday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory from 3 PM Tuesday to 4 AM EST Wednesday for
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

     Small Craft Advisory until 3 PM EST Tuesday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

In the hours before

Special weather statement, Jan 31, 6:32 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
632 PM EST Sun Jan 31 2021

GAZ132>135-149-250-010015-
Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
Northern Ware GA-
632 PM EST Sun Jan 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE...NORTHERN
ATKINSON...NORTHERN WARE...WESTERN BACON...SOUTH CENTRAL JEFF DAVIS
AND WEST CENTRAL APPLING COUNTIES UNTIL 715 PM EST...

* At 632 PM EST, National Weather Service meteorologists were
  tracking gusty showers along a line extending from 7 miles
  southwest of Graham to 6 miles north of Willacoochee. Movement was
  east at 45 mph.

* Winds in excess of 45 mph possible with these showers.

* Locations impacted include...
  Douglas, Alma, Nicholls and West Green.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3141 8314 3169 8267 3167 8224 3130 8279
      3138 8311 3139 8311 3140 8314
TIME...MOT...LOC 2332Z 274DEG 38KT 3174 8255 3143 8306

BOOTHE
Special weather statement, Jan 31, 7:02 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
702 PM EST Sun Jan 31 2021

GAZ132-134>136-151-010045-
Pierce GA-Bacon GA-Appling GA-Coffee GA-Wayne GA-
702 PM EST Sun Jan 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...NORTHERN
PIERCE...CENTRAL BACON...NORTHWESTERN WAYNE AND SOUTHEASTERN APPLING
COUNTIES UNTIL 745 PM EST...

* At 701 PM EST, National Weather Service meteorologists were
  tracking gusty showers along a line extending from 8 miles
  northeast of Surrency to near Nicholls. Movement was east at 40
  mph.

* Winds in excess of 50 mph possible with these showers.

* Locations impacted include...
  Jesup, Alma, Surrency, Odum, Doctortown and New Lacy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3182 8204 3182 8201 3179 8199 3178 8197
      3179 8195 3177 8195 3175 8193 3175 8191
      3173 8191 3171 8188 3167 8185 3166 8183
      3165 8182 3165 8180 3163 8179 3163 8177
      3154 8190 3146 8268 3185 8209
TIME...MOT...LOC 0001Z 260DEG 42KT 3182 8211 3152 8255

BOOTHE
Special weather statement, Jan 31, 7:13 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
713 PM EST Sun Jan 31 2021

GAZ163-250-350-010100-
Clinch GA-Northern Ware GA-Southern Ware GA-
713 PM EST Sun Jan 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WARE AND NORTHERN
CLINCH COUNTIES UNTIL 800 PM EST...

* At 712 PM EST, National Weather Service meteorologists were
  tracking a gusty shower near Homerville, moving east at 45 mph.

* Wind gusts of 50 to 55 mph possible with this shower.

* Locations impacted include...
  Homerville, Argyle, Cogdell and Manor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3119 8271 3118 8267 3119 8267 3122 8244
      3101 8241 3097 8241 3104 8290 3116 8291
TIME...MOT...LOC 0012Z 262DEG 41KT 3109 8281

BOOTHE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 9:32 PM ESTSpecial Weather StatementJAXHamilton, Suwannee43 min
Jan 31, 10:06 PM ESTSpecial Weather StatementJAXColumbia, Hamilton, Suwannee54 min
Jan 31, 10:31 PM ESTSpecial Weather StatementJAXBaker, Columbia, Union44 min
Jan 31, 11:09 PM ESTSpecial Weather StatementJAXBradford, Clay, Duval, Nassau, Union51 min
Jan 31, 11:12 PM ESTSpecial Marine WarningJAX93 min
Jan 31, 11:30 PM ESTSevere Thunderstorm WarningJAXDuval, Nassau45 min
Jan 31, 11:53 PM ESTSpecial Weather StatementJAXClay52 min
Feb 1, 12:14 AM ESTSpecial Marine WarningJAX91 min
Feb 1, 1:29 AM ESTGale WarningJAX49 hr
Feb 1, 2:32 PM ESTWind Chill AdvisoryJAXAlachua, Baker, Bradford, Duval, Flagler, Gilchrist and 4 more18 hr
Feb 1, 2:59 PM ESTSmall Craft AdvisoryJAX47 hr
Jan 31, 7:02 PM ESTSpecial Weather StatementJAXBacon, Wayne43 min
Jan 31, 7:47 PM ESTSpecial Weather StatementJAXBrantley, Clinch, Pierce, Ware, Wayne43 min
Jan 31, 8:34 PM ESTSpecial Weather StatementJAXBrantley, Clinch, Glynn, Ware41 min
Jan 31, 9:12 PM ESTSpecial Weather StatementJAXGlynn48 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.